What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 15, 10:12 AM CST, 1 hour 18 minutes earlier. Its key messages:
- Updated at 1048 AM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 10:12 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1112 AM CDT Sat Mar 15 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1048 AM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for
damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and
poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this
evening.
&&
.SHORT TERM...
(Rest of today through Sunday)
Issued at 1048 AM CDT Sat Mar 15 2025
Showers and thunderstorms continue this morning as the warm front
pushes northward. Right now storms have stayed mostly sub severe,
with some small hail reported. But, instability and additional
moisture will move northward through the day, increasing the fuel
for strong to severe storms this afternoon. Very strong low to mid
level shear will increase the threat for strong updrafts and
storms able to produce damaging wind gusts, hail, and even
tornadoes, especially in the southern half of the area in the
moderate risk. The limiting factor so far has been the warmer air
aloft capping a lot of the convection from going severe, but with
the warm front lifting northward, surface warming will continue
and allow for the cap to weaken to increase the severe threat.
Models continue to show the cap weakening and surface based CAPE
increasing through the afternoon, so remain weather aware and have
multiple ways to receive warnings!
PWAT values will also continue to increase, and with high rain
rates and training of heavy rainfall, flash flooding will also be
a threat this afternoon and evening. Heavy rain should move out of
the area after midnight, but lingering showers will be possible
through mid day Sunday.
&&
.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1048 AM CDT Sat Mar 15 2025
Drier and cooler conditions will start the week as the deep trough
over the eastern CONUS continues eastward. Temps will warm up
Tuesday and Wednesday as ridging builds in ahead of the next
trough, and rain chances return Wednesday night into Thursday
morning. The cold front associated with that trough will dry the
region out quite a bit, and may increase the fire weather threat
for Thursday and Friday. Ridging builds in for Friday followed by
another shot at rain next weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sat Mar 15 2025
Regional radar imagery shows a slight lull in coverage of showers
and thunderstorms over much of Middle Tennessee but this will be
short lived as an uptick in convective activity is noted to the
southwest of Nashville at this hour. VFR generally prevails this
morning, but conditions will deteriorate through the late morning
and afternoon hours with TS becoming likely across the region from
late morning through early evening. Timing of the most vigorous
convection still looks like early afternoon trough the evening and
we'll have a TEMPO for 1SM +TSRA with wind gusts to 40+ kt from
21-00Z at BNA with slightly later timing at Sparta/Crossville.
Some of these storms will be severe through the afternoon and
evening with extreme turbulence and bouts of LLWS in and around
deeper convective activity. Conditions will start to improve
tonight as the bulk of the thunderstorms move eastward. Widespread
MVFR cigs are expected through the overnight hours.
Dunn/FWD
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 73 52 60 34 / 100 100 60 0
Clarksville 71 47 55 32 / 100 90 50 0
Crossville 69 50 60 29 / 90 100 70 10
Columbia 72 50 60 32 / 100 100 50 0
Cookeville 72 51 60 31 / 90 100 70 0
Jamestown 70 50 61 29 / 90 100 70 10
Lawrenceburg 70 49 58 32 / 90 90 40 0
Murfreesboro 74 51 61 31 / 100 100 60 0
Waverly 69 48 57 33 / 100 90 30 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CDT tonight for TNZ005>011-023>034-
056>066-075-077>080-093>095.
Flood Watch through late tonight for TNZ005>011-023>034-056>066-
075-077>080-093>095.
&&
SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....99
In the hours before
Special weather statement, Mar 15, 8:01 AM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
901 AM CDT Sat Mar 15 2025
TNZ025>027-059-151430-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
901 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN DAVIDSON...SOUTHEASTERN
DICKSON...NORTHWESTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES
THROUGH 930 AM CDT...
At 900 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or 14 miles east of Dickson, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail. Heavy rain can
also be expcted.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairview, Kingston Springs, Beaman Park, Belle Meade, Bells Bend,
Nashville, Whites Creek, Bellevue, Joelton, Pegram, Forest Hills, and
Ashland City.
This includes the following highways...
Interstate 40 between mile markers 178 and 211.
Interstate 65 between mile markers 82 and 92.
Interstate 24 between mile markers 35 and 49.
Interstate 840 between mile markers 1 and 4, and between mile
markers 6 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3621 8665 3590 8714 3595 8721 3596 8720
3596 8723 3600 8728 3635 8685
TIME...MOT...LOC 1400Z 224DEG 53KT 3600 8712
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Mar 15, 8:41 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
941 AM CDT Sat Mar 15 2025
TNZ060-094-095-151515-
Lawrence TN-Maury TN-Giles TN-
941 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LAWRENCE...
SOUTHEASTERN MAURY AND NORTHWESTERN GILES COUNTIES THROUGH 1015 AM
CDT...
At 940 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Lawrenceburg, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Culleoka, Columbia, and Lynnville.
This includes Interstate 65 between mile markers 36 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 8728 3567 8706 3556 8684 3552 8685
3550 8687 3552 8688 3550 8688 3546 8692
3545 8692 3546 8694 3545 8695 3542 8696
3542 8697 3526 8713
TIME...MOT...LOC 1440Z 214DEG 43KT 3533 8719
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Mar 15, 9:13 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
1013 AM CDT Sat Mar 15 2025
TNZ027-059-060-151545-
Williamson TN-Davidson TN-Maury TN-
1013 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DAVIDSON...NORTH
CENTRAL MAURY AND CENTRAL WILLIAMSON COUNTIES THROUGH 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm near
Thompson's Station, or 9 miles southwest of Franklin, moving
northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Forest Hills, Belle Meade, Thompson's Station, Brentwood,
Nashville, Bellevue, Antioch, Natchez Trace At Highway 96, Berry
Hill, Leipers Fork, Percy Priest Lake, Oak Hill, Spring Hill, and
Nolensville.
This includes the following highways...
Interstate 40 between mile markers 202 and 220.
Interstate 65 between mile markers 62 and 89.
Interstate 24 between mile markers 44 and 61.
Interstate 840 between mile markers 16 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3615 8656 3614 8655 3613 8653 3612 8653
3574 8697 3581 8711 3625 8682
TIME...MOT...LOC 1512Z 212DEG 56KT 3584 8698
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Mar 15, 10:19 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
1119 AM CDT Sat Mar 15 2025
TNZ024-025-056-057-151645-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
1119 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH
1145 AM CDT...
At 1119 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or 13 miles south of Waverly, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hurricane Mills, Waverly, Pinewood, New Johnsonville, McEwen, I-40
Near The Tennessee River, and Bucksnort.
This includes Interstate 40 between mile markers 136 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 8802 3599 8800 3603 8800 3620 8763
3620 8759 3618 8757 3621 8754 3622 8752
3594 8736 3575 8790 3585 8795 3590 8793
3594 8793 3594 8800
TIME...MOT...LOC 1619Z 233DEG 45KT 3591 8784
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Mar 15, 10:41 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1141 AM CDT Sat Mar 15 2025
TNZ006-023>026-151715-
Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-Houston TN-
1141 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT DICKSON...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM AND EAST
CENTRAL HUMPHREYS COUNTIES THROUGH 1215 PM CDT...
At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Erin to 7 miles northwest of
Dickson to 10 miles east of Hurricane Mills. Movement was northeast
at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Charlotte, Cheatham Dam, Vanleer, Slayden, Burns, Cunningham,
Dickson, and Clarksville.
This includes the following highways...
Interstate 40 between mile markers 163 and 169.
Interstate 24 between mile markers 9 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3655 8714 3655 8713 3632 8715 3605 8729
3598 8746 3599 8753 3597 8754 3595 8757
3595 8761 3592 8765 3637 8754 3661 8714
TIME...MOT...LOC 1641Z 233DEG 36KT 3634 8746 3613 8749 3593 8761
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Mar 15, 11:14 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 PM CDT Sat Mar 15 2025
TNZ006-007-025>027-151800-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
1214 PM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DAVIDSON...EASTERN
DICKSON...EAST CENTRAL MONTGOMERY...CHEATHAM AND ROBERTSON COUNTIES
THROUGH 100 PM CDT...
At 1214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Clarksville to 7 miles
northwest of Ashland City to White Bluff. Movement was northeast at
40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ridgetop, Adams, Whites Creek, Greenbrier, Pleasant View, Cedar Hill,
Beaman Park, Springfield, Ashland City, White Bluff, Coopertown,
Burns, Joelton, Orlinda, Bells Bend, Cross Plains, Pegram, Kingston
Springs, and Millersville.
This includes Interstate 24 between mile markers 14 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8671 3653 8669 3642 8675 3619 8683
3604 8732 3632 8718 3658 8718 3664 8709
TIME...MOT...LOC 1714Z 238DEG 36KT 3650 8720 3633 8714 3611 8722
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233670, 1233695, 1233675, 1233689, 1233690, 1233676, 1233618, 1233623, 1233613, 1233615, 1233680, 1233625, 1233626, 1233630, 1233632, 1233681, 1233633, 1233634, 1233635, 1233637, 1233636, 1233696, 1233694, 1233684, 1233692, 1233691, 1233653, 1233650, 1248973, 1233644, 1233649, 1233655, 1233660, 1233656, 1233657, 1233648, 1233664, 1233658, 1233666, 1233667.